ISSN

2231-3915 (Online)
2231-3907 (Print)


Author(s): A. K. Gupta, D. Surya

Email(s): guptakdr@gmail.com , deepti.chander@yahoo.com

DOI: Not Available

Address: A. K. Gupta, D. Surya
Himachal Pradesh University, Centre for Evening Studies, Shimla-171001, India
*Corresponding Author

Published In:   Volume - 4,      Issue - 1,     Year - 2014


ABSTRACT:
We utilize the modified linear stability analysis to study the problem of the onset of convection in a horizontal liquid layer heated from below with permeable lower boundary on which boundary condition of the type specified by Beavers and Joseph [2] is applicable, while the driving mechanism is surface tension at the upper free surface. A Fourier series method is used to obtain the characteristic value equation for the Marangoni number M. It is established numerically that the principle of exchange of stabilities is valid for the problem under consideration. The numerical results are obtained for both thermally conducting and thermally insulating cases of the lower boundary, for various values of the boundary parameter K characterizing the permeable nature of the lower boundary. It is shown that there is a smooth increase in the value of the critical Marangoni number with increase in value of K irrespective of whether the liquid layer is relatively hotter or cooler. Further, it is observed that the limiting cases of the parameter K, give rise to the particular cases namely, when the lower boundary surface is either dynamically free ( ) or rigid ( ).


Cite this article:
Effect of Permeable Boundary in the Bénard-Marangoni Convection in a Relatively Hotter or Cooler Liquid Layer. Int. J. Tech. 4(1): Jan.-June. 2014; Page 71-76


Recomonded Articles:

Author(s): Vijayvenkatesh Chandrasekaran

DOI: 10.5958/2231-3915.2017.00009.8         Access: Open Access Read More

Author(s): G. C. Rana, Ramesh Chand, S. K. Kango

DOI: 10.5958/2231-3915.2016.00011.0         Access: Open Access Read More

Author(s): Jyoti Prakash, Pankaj Kumar, Shweta Manan

DOI: 10.5958/2231-3915.2016.00015.8         Access: Open Access Read More

Author(s): S. K. Kango, Sanjay Sharma, Kalpna Chadha

DOI: 10.5958/2231-3915.2016.00020.1         Access: Open Access Read More

Author(s): Jyoti Prakash, Virender Singh, Shweta Manan

DOI: 10.5958/2231-3915.2016.00018.3         Access: Open Access Read More

Author(s): Jyoti Ahuja, Urvashi Gupta

DOI: 10.5958/2231-3915.2016.00032.8         Access: Open Access Read More

Author(s): Jyoti Prakash, Shweta Manan, Virender Singh

DOI: 10.5958/2231-3915.2016.00019.5         Access: Open Access Read More

Author(s): Veena Sharma, Abhilasha, Urvashi Gupta

DOI: 10.5958/2231-3915.2016.00040.7         Access: Open Access Read More

Author(s): Ajaib S. Banyal, Kamal Singh

DOI: 10.5958/2231-3915.2016.00041.9         Access: Open Access Read More

International Journal of Technology (IJT) is an international, peer-reviewed journal, research journal aiming at promoting and publishing original high quality research in all disciplines of engineering sciences and technology...... Read more >>>

RNI: Not Available                     
DOI: 10.5958/2231-3915 


Recent Articles




Tags